Hail, Wichita
- When
- June 7, 3:55 AM CST
- Where
- Wichita County, 6.32 mi S of Pleasant Valley
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 33.850, -98.580
Numerous thunderstorms developed during the late evening of the 6th into the early morning of the 7th as a low level jet strengthened across southwestern Oklahoma and western north Texas. A few hail reports were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Numerous thunderstorms developed during the late evening of the 6th into the early morning of the 7th as a low level jet strengthened across southwestern Oklahoma and western north Texas. A few hail reports were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 2:14 AM CST, 1 hour 41 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 314 AM CDT Mon Jun 7 2021 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 126 AM CDT Mon Jun 7 2021 Challenging forecast in the short term for precipitation chances given the disagreement among CAMS and synoptic models. The midlevel low currently centered near KS/MO/OK/AR border slowly lifts northeastward as a few shortwaves rotate around the center of the upper low. Periods of showers/thunderstorms are expected through tonight, though there is quite a bit of uncertainty as to timing and location as models struggle with precip development. Regardless, scattered storms are likely this morning, generally south of I-40. Locally heavy rainfall is a concern with a slight risk of flooding for southern Oklahoma and western north Texas. Thompson && .LONG TERM... (Tuesday through Sunday) Issued at 314 AM CDT Mon Jun 7 2021 Will have some lingering POPs east on Tuesday, then the upper trough will move east and the upper ridge will begin to build into the area. NAM and GFS both start pushing some very warm low-level air into the western and southern part of the area mid week as seen by the warm progged 850 mb temperatures, but it may be difficult to get surface temperatures quite as warm as these 850 mb temperatures would support given recent rainfall and high high dewpoints expected to remain over the area. A northern stream wave moves toward the northern Plains which will both act to flatten the upper ridge somewhat, but also nudge a front down the Plains into the area Thursday night or Friday. Beyond that, there are hints of a weakness around the east side of the ridge that could bring some precipitation to eastern sections of the area this weekend, but confidence is not high trying to key in on such a relatively subtle feature that far into the future. && .AVIATION... (06Z TAFS) Issued at 1056 PM CDT Sun Jun 6 2021 Still expecting showers and thunderstorms to develop over central OK, and move into southwestern OK and north TX overnight. However, coverage still appears questionable so have adjusted a few of the TAFs to exclude any mention of CB/TS. MVFR to IFR cigs, and perhaps some BR, will also remain in the forecast for early Monday morning. Flight conditions should improve rather quickly after 14-15Z. Additional shower and thunderstorm chances may continue after 15Z near PNC and SWO. && .UPPER AIR... Issued at 241 AM CDT Thu Jun 3 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 68 84 72 / 60 20 10 0 Hobart OK 88 69 92 72 / 30 20 0 0 Wichita Falls TX 86 70 92 74 / 80 20 10 0 Gage OK 89 67 91 69 / 30 20 0 0 Ponca City OK 84 67 86 72 / 60 30 10 10 Durant OK 82 69 87 72 / 80 60 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....26 AVIATION...03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1221 AM CDT Mon Jun 7 2021 OKZ004>048-050>052-TXZ083>090-080530- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1221 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Overnight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms early this morning across the western part of north Texas, and that part of southwestern Oklahoma southwest of a line from Cheyenne to Ardmore. The primary severe weather hazards will be hail up to the size of quarters and wind gusts up to 60 mph. In addition, locally heavy rainfall could result in flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms will continue and redevelop on Monday with thunderstorm chances continuing through Tuesday. The potential for severe weather will be low on Monday and Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT Mon Jun 7 2021
OKZ022-023-035-038-070715-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
148 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...southeastern Washita...
southwestern Caddo and northwestern Comanche Counties Until 215 AM
CDT...
AT 144 AM CDT, strong thunderstorms were along a line extending from
4 miles south of Mountain View to near Cooperton, moving southeast at
15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3525 9892 3507 9846 3454 9881 3456 9883
3459 9883 3459 9887 3490 9920
TIME...MOT...LOC 0644Z 305DEG 11KT 3504 9877 3485 9892
JTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
305 AM CDT Mon Jun 7 2021
OKZ036-TXZ083-085-070830-
Jackson OK-Wilbarger TX-Hardeman TX-
305 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson...
northwestern Wilbarger and eastern Hardeman Counties Until 330 AM
CDT...
AT 301 AM CDT, strong thunderstorms were along a line extending from
6 miles northwest of Odell to 6 miles south of Eldorado, moving
southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3451 9967 3452 9955 3452 9943 3426 9920
3416 9970 3451 9983
TIME...MOT...LOC 0801Z 333DEG 15KT 3442 9948 3438 9965
JTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST 4 S TIPTON 34.44N 99.14W
06/07/2021 M61 MPH TILLMAN OK MESONET
TIPTON MESONET
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST 4 S TIPTON 34.44N 99.14W
06/07/2021 M59 MPH TILLMAN OK MESONET
TIPTON MESONET
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND GST 4 S TIPTON 34.44N 99.14W
06/07/2021 M62 MPH TILLMAN OK MESONET
TIPTON MESONET
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HAIL 2 NW ELGIN 34.80N 98.32W
06/07/2021 E2.75 INCH COMANCHE OK FIRE DEPT/RESCUE
TIME ESTIMATED
&&The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 09:55 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966232, 966233.